Is It Safe to Have Hyaluronic Acid Injections While on Accutane?

Is It Safe to Have Hyaluronic Acid Injections While on Accutane?

Doctor Answers (2)

In general, yes

+2

The procedures to be avoided while on Accutane are the ones that involve epidermal removal. Peels, resurfacing, ablative lasers should be avoided for up to one year after Accutane. Accutane effects the sebaceous glands which are essential to re-epithelialization after resurfacing. Even non-ablative laser and light treatments must be avoided for up to 6 months.

Botox and fillers involve the injection of material under the skin and the epidermis is not removed, so it should be safe. The rare exception would be if a necrosis complication occured because of poor circulation to the skin. This is seen (rarely) in smokers. Your doctor would be best to discuss this risk and if you are at risk to experience this complication.


New Orleans Dermatologist
5.0 out of 5 stars 9 reviews

Probably safe, but I would not recommend it.

+1

There is a higher risk of scarring from all procedures while on accutane. The procedures that place you at greater risk include peels and resurfacing lasers, while injections such as Botox and fillers are less of a concern. Regardless, I recommend waiting 6 months after discontinuation of accutane before undergoing any cosmetic procedure.

Bryan K. Chen, MD
San Diego Dermatologist
5.0 out of 5 stars 4 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.